News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: My 10 Yr Old Girl...............


 MomOf4 - Sat Mar 05, 2005 9:52 pm

Hello my name is Amy and I have a few concerns about my 10 yr old girl. My ex got custody of her in Oct. and she has gained 20lbs in less than a year and today she has strep throat, and she has been hospitalized for guenonephritis(kidney problem?) in the past and she always has real rosy cheeks all the time. She lives 4 hrs away from me now and I am wondering why she has gained so much weight in such a short period of time.....She gained all of this weight while visiting last summer and going to live in Ohio with dad in October 2005. So she has gained all of this weight in about 7 months. What should I be concerned about with all of the information I have given? Today her father said she is on antibiotics and I understand that.....for the strep..AND also he said she was taking steroids...WHAT DOES THAT MEAN? I have told my ex to keep an eye on her urine samples because she has had protein in her urine in the past and I do know that it is connected to her kidney problems she has had and that strep can bring about kidney problems. What can you tell me about the weight gain and the rosy cheeks and the steroids? Any advice is welcomed.......I would love your input! Thanks everyone!
 Dean M. Mitchell - Sun Mar 13, 2005 2:13 pm

Dear Amy,

Steroids (Anabolic-Androgenic) is a illegal drug which ofthen bodybuilders use to gain weight and muscles and certainly is not for children. It includes many health hazards as:
growth of facial hair, male-pattern baldness, changes in or cessation of the menstrual cycle, enlargement of the clitoris, deepened voice.
I can directly say that the weight gaining is becuase of the Steroid use. My advice is to not use steroids on a child.
 MomOf4 - Sun Mar 13, 2005 7:08 pm

HERE IS WHAT I WROTE BACK TO ANOTHER DR OR PERSON ON HERE WHEN THEY RESPONDED TO THE SAME QUESTION.......................................
THANKS...I just wanted to point out that her rapid weight gain and her rosy cheeks happened before she got steroids..my ex said she is on steroids and antibiotics just on Friday and he won custody of her on Oct 31 2005.......the weight gain was during his 3 months of visiting him before he won custody and she has gained even more weight from OCT 2005 until now. I AM SORRY TO CONFUSE YOU. I live in PA and Cassidy my 10 yr old lives in Toledo Ohio so just this past week my ex told me she got strep and I told him to watch out for her kidneys problems or protein in her urine....ANYWAYS I have cared for Cassidy her whole life so I know her history---Back in summer 2003 she went to the ER cause she was peeing brown red and then they admitted her in PA(where Cassidy lived with me) and they told me she had glomonephritis(not spelled right) and also gave me some streptowhatever word---she was in hospital for 1-2 days and then after that her pediatrcian kept track of her her urine..THEN in Oct 2005 she got strep and I told the ER to check her urine because of what happened in 2003 summer....she had protein in her urine and not long after that I had to turn her over to my ex so she went to live with him in Toledo Ohio. SO NOW just a couple days ago my ex called and said she has strep throat and I told him to keep an eye on her because of her history...She has some Dr she JUST MEET on Friday who put her on steroids and antibiotics....I am just worried what is going to happen to her after this strep because it has happened before and I hope their NEW dr in Ohio got ALL of her records because they don't know anything about her yet. Im sorry for carrying on I just wanted to explain the whole history of Cassidy.......SO THE WEIGHT GAIN AND ROSY CHEEKS ARE MY CONCERN NOW------------Could it be something else like diabetes or something...WHAT ARE THE POSSIBILITIES? I AM NOT LOOKING FOR ONE THING---JUST POSSIBILITIES GOING BY HER SYMPTOMS..........THANK YOU SO MUCH...IM NEW AT THIS FORUM................AMY .........
THE HERE WAS ANOTHER RESPONSE FROM SOMEONE ON HERE ABOUT THE STEROIDS................................................
Hi MomOf4,
I can understand your concern about the strep. The use of steroids is usually to reduce inflammation etc. However, has the reason for the glomerulonephritis been investigated? That's my concern. Has there been any kidney function studies etc. done?
Sincerely,
Rntdj

THANK YOU Dean M. Mitchell FOR YOUR REPLY :)
 Dr. Tamer Fouad - Wed Mar 16, 2005 12:36 am

User avatar Anabolic steroids bear no relation to the steroids being used to treat glomerulonephritis. You should not stop using steroids unless your child's doctor tells you to.
 Theresa Jones, RN - Wed Mar 16, 2005 4:50 am

User avatar Hi MomOf4,
As Dr. Tamer advised, do not stop using the steroids unless directed by your physician. The steroids used to treat your child are corticosteroids (not anabolic steroids). Children may sometimes develop simple glomerulonephritis as a result of a strep infection.There are other conditions, diabetes excluded, that result in glomerulonephritis (not the simple form caused by strep). Please view the information provided to you by Dr.Heba in the following post:
Click here!
I hope this information was helpful.
Sincerely,
Rntdj
 MomOf4 - Sat Mar 19, 2005 5:08 am

Thank you so much to everyone on here for all of your advice.....My 10 yr old lives 5 hrs from me so that is why I am on here so much......I talked with her father and he said she seems ok and there were no urine tests or anything extra..just rechecking her strep throat and she's ok for now. I have no say so in her medical now that he has them.............I will bet everyone in this forum a million dollars that if she gave a urine sample to their Dr. they would find find traces of protein.....And it kills me that my ex is not listening to me.................Thank you everyone for your comments :? AMY

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here